MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTIUSE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTIUSE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305456
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ multiuse nestable sharps collector lid was deformed.The following information was provided by the initial reporter: this is a report about a deformed lid of sharps collector.According to the customer's report the shape of the lid of sharps collector was different from the usual one.
 
Additional Manufacturer Narrative
D.4 device expiration date: na.The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no samples or pictures were received as evidence from the customer.A device history record review process was made, and the result showed there were no issues reported like incorrect lids during the manufacturing process of the lot number reported (2307958) under this complaint.A review of the ncmr¿s was performed; the result showed that non-conformances were reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation and previous complaint cc-jrz-00001597 (pr (b)(4)), with the information and evidence provided by the customer, it is reported that sharps container #305456 was received with the wrong cap (model 8363110), stating that the lid was different from the usual one.With the lot number provided 2307958, we are able to confirm that this product was manufactured by flex on november 11, 2022.The correct cap corresponded to this part number (8018326) was built under the lot number 2300951 and manufactured on october 27, 2022.Meanwhile, the subassembly received by customer was manufactured two weeks apart.However, this issue could potentially be related to the manufacturing process since both subassemblies are being manufactured in the same machine, for this reason, there could have been an inappropriate line clearance or incorrect material assortment to the finish good machine when configuration / model was requested to change, for this reason, quality alert was posted to aware all the personnel involved in the manufacturing process of this products to reinforce visual inspection and also, feedback was also provided on the correct assortment of material.As part of the investigation, a review of the customer complaint records was performed and the result showed that there is one additional complaint reported for the same issue and part number throughout the last twelve months, being this considered an isolated issue.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: ¿ wrong material assortment.Containment action ¿ quality alert was posted to aware all the personnel involved in the manufacturing process of this product.Corrective actions ¿ personnel was retrained regarding correct assortment of material to prevent escapes of wrong/mixed pieces.Conclusion based on the information provided, it was possible to determine the root cause as a failure mode related to the manufacturing process due to wrong assortment of material.The current manufacturing process was reviewed and it was found as capable of detecting mixed material, however, omission error could happen, for this reason, quality alert was posted within the process in order to make aware all the people involved in the manufacturing process of this product and personnel was retrained regarding material assortment.H3 other text : see h10.
 
Additional Manufacturer Narrative
A code updated to a02 as the issue was for mixed/product lot.The customer thought there was something deformed but they received the wrong product.Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir 10000690801.This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: sharps collectors.Device failure: mixed product / lots.
 
Event or Problem Description
No additional information.

Brand Name
BD¿ MULTIUSE NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16959276
Report Number2243072-2023-00819
Device Sequence Number5452617
Product Code FMI
UDI-Device Identifier00382903054565
UDI-Public(01)00382903054565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305456
Device Catalogue Number305456
Device Lot Number2307958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/01/2023
05/29/2025
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/15/2023
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown